Arizona, 2005Flash Flood in Arizona, August 11, 2005
August 11, 2005 · NWS FGZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 11, 2:30 PM MST, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 11, 2:30 PM MST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
230 PM MST THU AUG 11 2005
.SYNOPSIS...ABUNDANT MOISTURE WILL REMAIN OVER THE DESERT SOUTHWEST
THROUGH THE WEEKEND. AS A RESULT...THERE IS A CHANCE OF SHOWERS AND
THUNDERSTORMS EACH DAY. SOME STORMS WILL PRODUCE HEAVY RAINFALL
AMOUNTS.
&&
.DISCUSSION...CONVECTION HAS FIRED UP OVER MAINLY SOUTHERN HALF OF
THE CWA UNDER AREA UPPER LEVEL DIFFLUENCE. SOME CELLS PRODUCING
HEAVY RAINS. THE WFO RECEIVED CLOSE TO 3/4 OF INCH IN ABOUT 30 MIN.
SOME MINOR FLOODING HAS BEEN REPORTED BY THE PUBLIC. CONVECTION
EXPECTED TO DIMINISH DURING THE EVENING WITH WIDESPREAD SHOWERS
CONTINUING OVERNITE AS INSTABILITY ALOFT LINGERING OVER THE AREA.
DEEP LAYERED MOISTURE REMAINS OVER THE STATE THRU SATURDAY. EXPECT
THE WIDESPREAD CONVECTIVE ACTIVITY TO CONTINUE WITH HEAVY RAINS THE
MAIN THREAT. THE HIGH PRESSURE SYSTEM OVER THE DESERT SW WEAKENS
DURING THE WEEKEND AS AN UPPER TROF DEVELOPS OVER THE PAC NW. A WEAK
LOW FORMS OVER S CA BY SUNDAY. A JET STREAK ASSOCIATED WITH THE LOW
CROSSES THE STATE SUNDAY WHICH WILL HELP KEEP THE ATMOSPHERE
DESTABILIZED. AS THE TROF MOVES INLAND A DRIER SW FLOW ALOFT
DEVELOPS. MODELS HAVE BEEN VERY CONSISTENT IN SHOWING A SLOW DRYING
TREND NEXT WEEK SO HAVE SLOWLY LOWERED POPS DURING THE EXTENDED
PERIOD. DF
&&
.AVIATION...FOR 00Z PACKAGE...SCATTERED THUNDERSTORMS WILL CONTINUE
ACROSS THE AREA THRU 03Z. WIDELY SCATTERED SHOWERS WILL CONTINUE OVER
NIGHT. AREAL COVERAGE WILL DECREASE FROM 60-70 PERCENT TO 20-30
PERCENT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
Hazardous weather outlook, Aug 11, 9:30 AM MST, 6 hours 50 minutes before
PHXWRKHWO DDHHMM
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
930 AM MST THU AUG 11 2005
AZZ004>018-037>040-120700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
930 AM MST THU AUG 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
THE ATMOSPHERE OVER THE REGION REMAINS VERY MOIST AND UNSTABLE AGAIN
TODAY. LOOK FOR THUNDERSTORMS TO DEVELOP BY NOON AND CONTINUE INTO THE
EVENING. SOME OF THE STORMS ARE EXPECTED TO PRODUCE HEAVY RAINFALL
AMOUNTS. STORMS THAT FORM WEST OF THE MOGOLLON RIM WILL MOVE TO THE
SOUTH TODAY WHILE MOVEMENT OF STORMS TO THE EAST WILL BE TO THE NORTH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE AIR MASS IS EXPECTED TO REMAIN VERY MOIST THROUGH SATURDAY. LOOK
FOR WIDESPREAD SHOWERS AND THUNDERSTORMS TO DEVELOP EACH DAY. A DRIER
SOUTHWEST FLOW IS EXPECTED TO AFFECT THE AREA EARLY NEXT WEEK. THIS
WILL LEAD TO A DECREASE IN THE DAILY CONVECTIVE ACTIVITY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Flash Flood, Navajo
- When
- August 11, 4:20 PM MST to 7:00 PM MST
- Where
- Navajo County, Pinetop
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.117, -109.950
Heavy rain caused the closure of Highway 260 in the Pinetop-Lakeside area. Several culverts burst. Several homes had water damage. Highway 73 from Lakeside to Whiteriver was closed twice because of water flowing over the road. Up to 5 inches of rain was reported at the Pinetop Country Club. A spotter two miles north of McNary reported just over 4 inches of rain during the afternoon.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, August 11 to 14, 20052 deaths · 8 events
- Hail and Damaging Winds in Iowa, August 11, 2005$174,000 · 2.75 in hail · 5 events
- Flash Flooding and Hail in Indiana, August 11, 20052 injured · 1.75 in hail · 22 events
- Hail and Damaging Winds in Ohio, August 11, 2005$43,000 · 1.25 in hail · 6 events
- Heat in New Jersey, August 11 to 14, 200517 events
- Heavy Rain in New Mexico, August 11, 2005$15,000 · 1 event
- Flash Flood in Colorado, August 11, 2005$15,000 · 1 event
- Tornadoes and Hail in Montana, August 11, 2005F0 · 7 events
- Heat in Maryland, August 11 to 14, 20055 events
- Heat in Delaware, August 11 to 15, 20053 events
- Hail and Damaging Winds in Illinois, August 11, 20051 in hail · 3 events
- Hail in South Dakota, August 11, 20051.25 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471161.